Alert archive / Hawaii / Wind Advisories in 2013
Wind Advisory 43, NWS Honolulu, HI
NWS Honolulu, HI issued this wind advisory at Jun 5, 2013, 7:42 PM HST for Kalawao County, Hawaii. It took effect at Jun 5, 2013, 7:56 PM HST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Jun 5, 2013, 7:42 PM HST (05:42 UTC)
- In effect from
- Jun 5, 2013, 7:56 PM HST
- Expired
- Jun 6, 2013, 7:50 AM HST
- In force
- 12 hr
- Issued by
- NWS Honolulu, HI
County Kalawao County, HI
The radar
The Molokai radar (PHMO), 24 km from the middle of the area, began a volume at 05:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Hilo, (PITO), launched 00:00Z, 5.7 hours before the alert went out and 261 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 6 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 1084 m above ground
- 0-6 km bulk shear
- 2 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 0 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
147 WWHW70 PHFO 060542 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 742 PM HST WED JUN 5 2013 ...WIND ADVISORY FOR HALEAKALA SUMMIT THROUGH 6 AM HST WEDNESDAY... HIZ022-061600- /O.NEW.PHFO.WI.Y.0043.130606T0542Z-130606T1600Z/ HALEAKALA SUMMIT- INCLUDING THE CITY OF...HALEAKALA NATIONAL PARK ABOVE 6000 FEET 742 PM HST WED JUN 5 2013 ...WIND ADVISORY IN EFFECT UNTIL 6 AM HST THURSDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM HST THURSDAY. * WINDS...EAST 25 TO 35 MPH WITH LOCALIZED GUSTS NEAR 50 MPH. * TIMING...THROUGH TONIGHT. * IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING AND WALKING HAZARDOUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS OF AT LEAST 50 MPH...ARE EXPECTED. MOTORISTS SHOULD USE EXTRA CAUTION...ESPECIALLY WHEN OPENING CAR DOORS. && $$ BIRCHARD
3 follow-up statements
944 WWHW70 PHFO 060557 CCA NPWHFO URGENT - WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE HONOLULU HI 756 PM HST WED JUN 5 2013 ...WIND ADVISORY FOR HALEAKALA SUMMIT THROUGH 6 AM HST THURSDAY... HIZ022-061600- /O.COR.PHFO.WI.Y.0043.130606T0556Z-130606T1600Z/ HALEAKALA SUMMIT- INCLUDING THE CITY OF...HALEAKALA NATIONAL PARK ABOVE 6000 FEET 756 PM HST WED JUN 5 2013 ...WIND ADVISORY IN EFFECT UNTIL 6 AM HST THURSDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM HST THURSDAY. * WINDS...EAST 25 TO 35 MPH WITH LOCALIZED GUSTS NEAR 50 MPH. * TIMING...THROUGH TONIGHT. * IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING AND WALKING HAZARDOUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS OF AT LEAST 50 MPH...ARE EXPECTED. MOTORISTS SHOULD USE EXTRA CAUTION...ESPECIALLY WHEN OPENING CAR DOORS. && $$ BIRCHARD
380 WWHW70 PHFO 061320 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 320 AM HST THU JUN 6 2013 ...WIND ADVISORY FOR HALEAKALA SUMMIT... HIZ022-070230- /O.EXT.PHFO.WI.Y.0043.000000T0000Z-130607T0400Z/ HALEAKALA SUMMIT- INCLUDING THE CITY OF...HALEAKALA NATIONAL PARK ABOVE 6000 FEET 320 AM HST THU JUN 6 2013 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM HST THIS EVENING... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 6 PM HST THIS EVENING. * WINDS...EAST 25 TO 35 MPH WITH LOCALIZED GUSTS NEAR 50 MPH. * TIMING...THROUGH TODAY. * IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING AND WALKING HAZARDOUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS OF AT LEAST 50 MPH...ARE EXPECTED. MOTORISTS SHOULD USE EXTRA CAUTION...ESPECIALLY WHEN OPENING CAR DOORS. && $$ BIRCHARD
818 WWHW70 PHFO 061750 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 750 AM HST THU JUN 6 2013 HIZ022-061900- /O.CAN.PHFO.WI.Y.0043.000000T0000Z-130607T0400Z/ HALEAKALA SUMMIT- INCLUDING THE CITY OF...HALEAKALA NATIONAL PARK ABOVE 6000 FEET 750 AM HST THU JUN 6 2013 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE WIND ADVISORY. WINDS HAVE DROPPED BELOW ADVISORY LEVELS. $$ MORRISON
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this wind advisory went out at Jun 5, 3:20 PM HST, 4 hours 22 minutes earlier.
Area forecast discussion, Jun 5, 3:20 PM HST, 4 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HONOLULU HI 320 PM HST WED JUN 5 2013 .SYNOPSIS... TRADES WILL FOCUS RAINFALL ON WINDWARD TERRAIN. RAINFALL COVERAGE WILL SLOWLY INCREASE THIS WEEKEND. A LARGE SOUTH SWELL WILL PRODUCE HAZARDOUS SURF ALONG SOUTH FACING BEACHES THROUGH TOMORROW AFTERNOON. && .DISCUSSION... SUSTAINED WINDS HAVE DROPPED BELOW THE 30 MPH ADVISORY MARK ACROSS HALEAKALA/MAUNA KEA/MAUNA LOA SUMMITS. THE ADVISORY HAS BEEN DROPPED SINCE WINDS ARE EXPECTED TO REMAIN AROUND 25 MPH FOR NOW BUT MAY OCCASIONAL GUST ABOVE 30 MPH. THE ONGOING FORECAST REASONING REMAINS UNCHANGED FROM EARLIER IN THE SHIFT. NE PACIFIC HIGH PRESSURE WILL SUSTAIN MODERATE-FRESH TRADES AND WINDWARD FOCUSED RAINFALL LOCALLY. A WEAK CLOSED MAY DEVELOP ALOFT ALONG THE UPPER TROUGH AXIS TO OUR SE AND MOVE OVER THE AREA FRI-SAT. THIS COULD PRODUCE A SLIGHT INCREASE IN WINDWARD RAINFALL AS IT COINCIDES WITH A SUBTLE INCREASE IN BOUNDARY LAYER MOISTURE FROM THE E. STANDARD JUNE TRADE WEATHER WILL REMAIN IN PLACE SUN-WED. ON A SIDE NOTE THE KOHALA RADAR IS UNDERGOING SOME MAINTENANCE SO THERE MAY BE OUTAGES OR PERIODS OF ANOMALOUS RETURNS WITHIN THE RADARS RANGE...MAINLY IN THE NORTH QUADRANT OVER THE ALENUIHAHA CHANNEL AND WINDWARD HALEAKALA WATERS. && .AVIATION... VFR WILL BE THE RULE FOR THE TERMINALS THROUGH THE PERIOD. ONLY SHORT LIVED MVFR CIGS ARE POSSIBLE ALONG WINDWARD TERRAIN. AIRMET TANGO FOR LOW LEVEL TURB LEE OF THE ISLANDS DUE TO STRONG TRADE WINDS. && .MARINE... LARGE SURF CONTINUES ALONG S FACING SHORES THIS AFTERNOON. TOP FOCAL AREAS ARE SEEING OCCASIONAL SETS OVER 12 FT. A GRADUAL DROP IS EXPECTED OVER THE NEXT FEW DAYS ALTHOUGH BUOYS SUGGEST ADVISORY LEVEL SURF WILL CONTINUE TOMORROW. S FACING ENTRANCES OF THE SMALLER CHANNELS WILL SEE SURGES AND LARGE BREAKING WAVES INTO TOMORROW. THE HIGH SURF ADVISORY AND MARINE WEATHER STATEMENT WILL BE EXTENDED AND ADJUSTED ACCORDINGLY. THE SMALL CRAFT ADVISORY WILL CONTINUE OVER THE SEVERAL DAYS FOR THE TYPICALLY WINDY MAUI/HAWAII COUNTY COASTAL ZONES. && .HFO WATCHES/WARNINGS/ADVISORIES... HIGH SURF ADVISORY UNTIL 6 PM HST THURSDAY FOR NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-OAHU SOUTH SHORE-WAIANAE COAST-MOLOKAI- LANAI MAKAI-KAHOOLAWE-MAUI LEEWARD WEST-MAUI CENTRAL VALLEY- LEEWARD HALEAKALA-KONA-SOUTH BIG ISLAND-BIG ISLAND NORTH AND EAST-KOHALA. SMALL CRAFT ADVISORY UNTIL 6 PM HST FRIDAY FOR MAALAEA BAY- PAILOLO CHANNEL-ALENUIHAHA CHANNEL-BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS. && DEJESUS
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.